MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date not provided, only as immediately during post-op period, best estimate is (b)(6) 2019.If explanted, give date: explant was scheduled for (b)(6) 2019 however not yet confirmed.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that a patient had a tecnis symfony multifocal intraocular lens implanted in their operative eye on (b)(6) 2019.Immediately during the post-operative period, an explant was planned for (b)(6) 2019 because of patient experiencing significant myopia.Additional information was received, and it was learnt that there was some inaccurate calculation issues pre-op, however in a later follow-up, further clarification was not provided as to whether the doctor, staff or iol master gave inaccurate information.All that the contact was told was that the lens was not at fault.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 8/23/2019.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection using magnification was performed to the returned sample.Lens returned cut in two pieces.Loose fibers/particles were observed on lens pieces related the handling of the unit out of a sterile environment.Residues of lubricant material was observed on lens pieces.One of the lens pieces was observed with haptic detached.The detached haptic piece was not returned.No damaged was observed to the other haptic.Based on the information reported, there is no indication of product quality deficiency.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.The search revealed no additional investigation requests received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8923018
Report Number2648035-2019-00914
Device Sequence Number16651195
Product Code POE
UDI-Device Identifier05050474579248
UDI-Public(01)05050474579248(17)230909
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer08/27/2019
10/25/2020
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/20/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005